Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jul 28, 2021, 12:32 PM EDT for Hendry County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 12:32 PM EDT (16:32 UTC)
- Expired
- Jul 28, 2021, 1:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Miami, FL
County Hendry County, FL
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 4.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1469 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874
WWUS82 KMFL 281632
SPSMFL
Special Weather Statement
National Weather Service Miami FL
1232 PM EDT Wed Jul 28 2021
FLZ063-066-070-281715-
Hendry FL-Inland Collier County FL-Glades FL-
1232 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND
NORTHWESTERN HENDRY COUNTIES UNTIL 115 PM EDT...
* At 1232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 7 miles northwest of
Immokalee, moving northeast at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Big Corkscrew Island,
Keri and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2670 8157 2677 8137 2645 8120
2634 8154 2642 8159
TIME...MOT...LOC 1632Z 245DEG 11KT 2649 8152
$$
CWCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:44 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 28, 10:44 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Miami FL 1044 AM EDT Wed Jul 28 2021 .UPDATE... Surface ridge of high pressure extends over the southern tip of the peninsula this morning, then tilting south with height over the Straits of Florida. This is putting South Florida in a mean low level westerly flow, albeit light at 4-6 knots. In the mid and upper levels, a low pressure area/cyclonic circulation associated with the tropical upper tropospheric trough (TUTT) is moving west across the Straits of Florida. Some slight cooling in the upper levels has been noted with the TUTT low on this morning's soundings, but overall not a big difference in tropospheric instability compared to yesterday. One difference is an increase in moisture from the eastern Gulf of Mexico in the low levels this afternoon which is expected to result in an increase in coverage and probably intensity of showers and thunderstorms as the day progresses. Satellite and radar data late this morning is showing an early start to the convection along the SW Florida Gulf coast, and with plenty of insolation expect the east coast seabreeze to push inland between Noon and 1 PM and trigger showers and thunderstorms over the east coast metro areas by that time. The light steering flow will result in outflow boundaries being the dominant forcing mechanism for new developing and propagation of storms this afternoon, with the westerly low level flow favoring the eastern half of the peninsula as the afternoon progresses. Gusty winds with the stronger storms can be expected, and with the slow storm motion expect some storms to be capable of dumping a quick 1-2" or more in a very short time...leading to a localized flood threat. && .UPDATE... && .PREV DISCUSSION... (Issued 750 AM EDT Wed Jul 28 2021) AVIATION(12Z TAFS)... Scattered showers/tstms expected to develop along the seabreezes on both coasts between 15z-18z, then move erratically and reform along outflow boundaries through 00z. This means that TSRA could linger in vicinity of, or over, east coast TAF sites anytime during that time frame with periods of MVFR or lower conditions. At KAPF, main period of possible TSRA impact is through 18z. TSRA will gradually diminish around 00z but possibly linger for a few hours after along the east coast. Light wind outside of TSRA. PREV DISCUSSION... (Issued 342 AM EDT Wed Jul 28 2021) .Strong storms possible again today across South Florida... SHORT TERM (Today through Thursday)... A tropical upper tropospheric trough (TUTT) will be a major feature influencing the weather pattern across South Florida during the short term period. As the northern periphery of the TUTT begins to move across South Florida, increasing convective coverage is forecast. At the surface, light wind flow will remain with sea and lake breezes expected to develop again today and advance inland. While the convective focus is expected to remain over interior portions of the peninsula and the Lake Okeechobee region this afternoon and evening, a light south to southwest flow could favor the advancement of the Gulf sea breeze allowing for the convective focus to setup a bit further east than in previous days. Aloft, some slightly cooler temperatures (-7 deg C) will move in at the mid-levels thanks to the TUTT's approach. With these cooler temperatures aloft and efficient diurnal heating at the surface, slightly steeper lapse rates today could permit strong thunderstorms to develop again today. The primary concerns will remain frequent to excessive lightning, strong to locally damaging wind gusts, and torrential rainfall which could lead to urban flooding. The strongest storms could also produce small hail. The light flow could also permit boundary interactions which could lead to funnel clouds. Temperatures will reach into the lower to mid 90s across most of the area with heat index values rising into the lower 100s. With the heart of the TUTT remaining to the south over Cuba and the Florida Straits, there could be a lull in convection again overnight but activity should return on Thursday after sunrise. Some convection could linger over the local waters through the overnight which could allow for a stray shower or storm to push ashore. As the day progresses on Thursday, the TUTT will depart the region for the Gulf of Mexico and the convective pattern will start to resume a more normal summer diurnally driven pattern. Warming temperatures aloft could also change the character of storms back to that which is more typical for summer in South Florida compared to the more active pattern possible with the cooler air from the TUTT. LONG TERM (Friday through Tuesday)... Heading into the long term period, the frontal boundary to our north over the southeastern United States may be nudged south by a passing mid-level trough associated with low pressure over eastern Canada. The boundary will likely slide south as far as south central Florida before becoming more diffuse as the support aloft pulls away. The surface high pressure ridge axis will shift south of the region allow for a southwesterly flow to develop for the weekend. The light flow will allow sea and lake breezes to develop and advance inland with the Gulf sea breeze favored on most days. This pattern will generally remain into early next week though some subtle shifts in the ridge axis could allow for a more southerly flow and additional tropical moisture to enter the region. Temperatures will remain warm with most areas seeing daily highs in the lower to mid 90s. AVIATION(06Z TAFS)... VFR conditions generally expected through the TAF period with light SSE winds. Isolated showers and a rumble of thunder or two may work up the Gulf coast toward APF prior to daybreak and along the east coast just after daybreak. Convective activity across the east coast increases late morning, pushing gradually inland through the afternoon. Heavy rainfall and gusty winds, with brief MVFR ceilings are likely near any thunderstorms this afternoon. MARINE... Light wind and the lack of any major surface low pressure in the region should keep seas 2 feet or less outside of locally higher waves due to showers and thunderstorms through most of the week. Waterspouts are also possible across all the South Florida waters today, particularly the Gulf coastal waters. && .PRELIMINARY POINT TEMPS/POPS... Miami 78 91 79 92 / 40 50 20 50 West Kendall 77 93 77 92 / 40 50 20 50 Opa-Locka 77 92 78 92 / 40 60 20 60 Homestead 77 91 78 91 / 30 40 20 50 Fort Lauderdale 78 91 79 91 / 40 50 20 50 N Ft Lauderdale 78 91 78 91 / 40 60 30 60 Pembroke Pines 77 91 78 91 / 40 60 20 60 West Palm Beach 76 91 77 92 / 40 60 30 60 Boca Raton 77 92 78 92 / 40 50 30 60 Naples 77 91 78 91 / 20 40 20 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Update/Aviation...Molleda Today through Thursday and Marine...Molleda Thursday Night through Tuesday...99 Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 28, 3:49 AM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 349 AM EDT Wed Jul 28 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290000- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 349 AM EDT Wed Jul 28 2021 ...Scattered to Numerous Thunderstorms Today... ...Localized Flooding Possible Again Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Scattered to numerous thunderstorms are possible, mainly this afternoon. Frequent lightning, heavy downpours, small hail, and gusty winds will be the primary hazards with the strongest thunderstorms. Waterspouts: A few waterspouts are possible across the South Florida waters, particular the Gulf waters. Hail: Small hail is possible with the strongest thunderstorms today. Flooding: Localized flooding is possible due to slow moving heavy downpours from thunderstorms over low-lying and poor drainage areas. Wind: A few storms could become strong, producing wind gusts in excess 45 mph. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Scattered to numerous showers and thunderstorms are possible through early next week. Frequent lightning, heavy downpours, and gusty winds will be the primary hazards with the strongest thunderstorms. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Local storm report, Jul 28, 6:50 AM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
650 AM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM LIGHTNING 1 SW PELICAN BAY 26.22N 81.82W
07/26/2021 COLLIER FL BROADCAST MEDIA
*** 2 INJ *** UPDATE TO INITIAL REPORT TO ADD ANOTHER INJURY.
BROADCAST MEDIA RELAYED A REPORT OF TWO PEOPLE, ONE ADULT
AND ONE CHILD, STRUCK BY LIGHTNING ON CLAM PASS BEACH IN NAPLES.
INJURIES WERE MINOR TO MODERATE, AND BOTH PERSONS WERE TAKEN TO
A LOCAL HOSPITAL.
&&
EVENT NUMBER MFL2100045
RAG/MOLLEDASpecial weather statement, Jul 28, 12:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
1232 PM EDT Wed Jul 28 2021
FLZ063-066-070-281715-
Hendry FL-Inland Collier County FL-Glades FL-
1232 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL COLLIER AND
NORTHWESTERN HENDRY COUNTIES UNTIL 115 PM EDT...
* At 1232 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Felda, or 7 miles northwest of
Immokalee, moving northeast at 10 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Labelle, Immokalee, Port La Belle, Felda, Big Corkscrew Island,
Keri and Lake Trafford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2642 8156 2670 8157 2677 8137 2645 8120
2634 8154 2642 8159
TIME...MOT...LOC 1632Z 245DEG 11KT 2649 8152
CWCThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 8:00 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jul 28, 12:56 PM EDT | Special Weather Statement | MFL | Miami-Dade | 49 min |
| Jul 28, 1:16 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 119 min |
| Jul 28, 1:29 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jul 28, 1:36 PM EDT | Special Weather Statement | MFL | Hendry | 39 min |
| Jul 28, 1:47 PM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jul 28, 2:10 PM EDT | Special Marine Warning | MFL | 65 min | |
| Jul 28, 2:12 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| Jul 28, 2:13 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jul 28, 2:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 28, 3:09 PM EDT | Special Weather Statement | MFL | Broward | 51 min |
| Jul 28, 3:13 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 47 min |
| Jul 28, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jul 28, 3:33 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 117 min |
| Jul 28, 3:37 PM EDT | Areal Flood Advisory | MFL | Broward | 113 min |
| Jul 28, 3:52 PM EDT | Special Weather Statement | MFL | Miami-Dade | 38 min |
| Jul 28, 4:04 PM EDT | Special Marine Warning | MFL | 41 min | |
| Jul 28, 4:05 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 115 min |
| Jul 28, 4:44 PM EDT | Special Marine Warning | MFL | 61 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.